Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 29, 2021, 6:03 PM EDT for Hillsdale County, Michigan. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 6:03 PM EDT (22:03 UTC)
- Expired
- Aug 29, 2021, 6:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.50 in
- Wind
- 50
County Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WWUS83 KIWX 292203
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
603 PM EDT Sun Aug 29 2021
MIZ081-292245-
Hillsdale MI-
603 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Hillsdale County
through 645 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Quincy, or 8 miles east of Coldwater, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Reading around 610 PM EDT.
Litchfield around 615 PM EDT.
Hillsdale and Jonesville around 620 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4171 8436 4170 8481 4176 8481 4176 8483
4207 8482 4207 8436
TIME...MOT...LOC 2203Z 262DEG 28KT 4194 8485
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
JALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 29, 5:50 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 29, 5:50 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 550 PM EDT Sun Aug 29 2021 .SYNOPSIS... Issued at 230 PM EDT Sun Aug 29 2021 Scattered showers and thunderstorms are expected this afternoon into tonight with heavy rain and gusty winds the main threats. A trend toward cooler and less humid conditions are then expected next week. && .SHORT TERM...(This Evening through Monday) Issued at 230 PM EDT Sun Aug 29 2021 A moist/unstable environment and negligible capping under subtle height falls will support at least widely scattered convection along a broad pre-frontal trough axis this aftn-early eve, with additional convection (greater coverage) expected along the primary cold front this evening into the early overnight north to south. An isolated strong to severe storm will be possible through mid evening given MLCAPE values near 2000 j/k and nearly 20 kts of southwest flow in the 925-700 mb layer. Locally heavy rains and damaging winds are the primary threats. The frontal zone does sag into southern portions of the forecast area later tonight into Monday. A few showers may continue to fester during the morning along this given broad convergence and pooled moisture. There may be enough diurnal recovery to support some uptick in PM shower/storm coverage, though the remnant composite outflow may push south of our area by then. Retained low chance PoPs as a result with dry and less humid conditions filtering into our northern zones. && .LONG TERM...(Monday Night through Sunday) Issued at 230 PM EDT Sun Aug 29 2021 Models remain in good agreement on Ida's remnants taking a newd turn through the TN Valley and Mid Atlantic Tuesday-Wednesday, while low level ridging continues to gradually build in locally from the northern/western Great Lakes. Seasonable temps/humidity and dry conditions will result, with the possible exception in our far south Monday night into Tuesday given closer proximity to the front modeled to sag into central OH/IN. Northeast winds will be a bit breezy on Wednesday in between the two large scale features mentioned above. Quiet weather conditions Thursday into early Friday will give way to renewed low chances for rain showers later Friday into Saturday. Low level return flow under developing wnw flow aloft may bring a cold front through during this time, however, any decent gulf moisture return looks cut off, at least initially. Thus, retained just a low chance PoP with the primary wx story for the holiday weekend being seasonable temps/humidity and mainly dry conditions. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 549 PM EDT Sun Aug 29 2021 Two preferential axes of convective development noted this evening, one with a pre-frontal trough from east central Illinois into south central Lower Michigan, and a second area closer to the main frontal forcing back across northeast Illinois. Good deal of instability to work with, especially through 02Z before some diurnal diminishment in instability occurs. More favorable diurnal timing of these features still favors KSBN for greatest thunder chances and will maintain VCTS/tempo SHRA at KFWA this evening. Convective trends will continued to be monitored for possible amendments at KFWA where tempo thunder mention may be needed. With southward sagging boundary, showers may persist at KFWA into the overnight. Weak northwest post-frontal winds expected on Monday with VFR conditions anticipated. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 29, 5:22 PM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 522 PM EDT Sun Aug 29 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-302130- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 522 PM EDT Sun Aug 29 2021 /422 PM CDT Sun Aug 29 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Scattered thunderstorms are expected this evening, with the chance of thunderstorms shifting of US Route 30 overnight. A few of the storms this evening could produce locally damaging wind gusts to 60 mph, and isolated instances of hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Widespread severe weather is not expected tonight, but any spotter reports will be appreciated. LMZ043-046-302130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 522 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. There are chances for thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 29, 4:56 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
456 PM EDT Sun Aug 29 2021
MIZ078-079-292145-
St. Joseph MI-Cass MI-
456 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of eastern Cass and
western St. Joseph Counties through 545 PM EDT...
At 456 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cassopolis, or 7 miles north of Simonton Lake, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Three Rivers, Constantine and White Pigeon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4177 8607 4196 8611 4207 8556 4176 8557
TIME...MOT...LOC 2056Z 266DEG 31KT 4185 8597
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JALSpecial weather statement, Aug 29, 5:07 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
507 PM EDT Sun Aug 29 2021
MIZ077-078-292145-
Berrien MI-Cass MI-
507 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southwestern Cass
and southeastern Berrien Counties through 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm over
Niles, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Edwardsburg around 525 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4176 8607 4176 8638 4190 8642 4196 8611
TIME...MOT...LOC 2107Z 256DEG 34KT 4184 8629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JALSpecial weather statement, Aug 29, 5:21 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Northern Indiana
521 PM EDT Sun Aug 29 2021
MIZ079-292145-
St. Joseph MI-
521 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of eastern St. Joseph
County through 545 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm over
Constantine, or near Three Rivers, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Centreville around 535 PM EDT.
Other locations in the path of this storm include Colon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4177 8529 4177 8557 4207 8556 4207 8529
TIME...MOT...LOC 2121Z 256DEG 34KT 4186 8566
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JALSpecial weather statement, Aug 29, 5:40 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Northern Indiana
540 PM EDT Sun Aug 29 2021
MIZ080-292230-
Branch MI-
540 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Branch County
through 630 PM EDT...
At 540 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colon, or 7 miles northeast of Sturgis, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bronson around 555 PM EDT.
Other locations in the path of this storm include Coldwater and
Quincy.
This includes Interstate 69 in Michigan between mile markers 1 and
21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4176 8529 4207 8529 4207 8483 4176 8483
TIME...MOT...LOC 2140Z 261DEG 29KT 4190 8533
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JALSpecial weather statement, Aug 29, 6:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
603 PM EDT Sun Aug 29 2021
MIZ081-292245-
Hillsdale MI-
603 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Hillsdale County
through 645 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Quincy, or 8 miles east of Coldwater, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Reading around 610 PM EDT.
Litchfield around 615 PM EDT.
Hillsdale and Jonesville around 620 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4171 8436 4170 8481 4176 8481 4176 8483
4207 8482 4207 8436
TIME...MOT...LOC 2203Z 262DEG 28KT 4194 8485
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JALThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:34 PM EDT | Small Craft Advisory | IWX | 19 hr | |
| Aug 29, 7:16 PM EDT | Special Weather Statement | IWX | Steuben | 44 min |
| Aug 29, 7:38 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 37 min |
| Aug 29, 7:54 PM EDT | Special Weather Statement | IWX | Cass | 36 min |
| Aug 29, 7:40 PM EDT | Special Weather Statement | IWX | Williams | 35 min |
| Aug 29, 4:56 PM EDT | Special Weather Statement | IWX | Cass | 49 min |
| Aug 29, 5:07 PM EDT | Special Weather Statement | IWX | Cass | 38 min |
| Aug 29, 5:21 PM EDT | Special Weather Statement | IWX | Saint Joseph | 24 min |
| Aug 29, 5:40 PM EDT | Special Weather Statement | IWX | Branch | 50 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.